MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, lens stuck in cartridge or lens would not advance was observed.The procedure was completed on same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.Five photos were provided.The photos included images that displayed a disassembled handpiece plunger still located within the company iii c cartridge.The plunger has underrode the lens.The plunger was oriented toward the right side of the cartridge tip and the plunger tip extended beyond the cartridge tip.Viscoelastic was observed.The lens was located in the cartridge tip.The lens appeared to be pressed up, instead of biased down per the ifu (instructions for use).The lens was positioned on the plunger and shifted to the left in the cartridge tip due to the plunger underride.The haptic tips of both haptics are visible at the cartridge tip.The trailing haptic was misfolded under the optic.The cartridge tip has stress lines and appears to be damaged on the right side.The left side view of the cartridge tip showed what appears to be stress lines with a bulging area, indicative of an aneurysm occurring during lens advancement attempt.The carton endcap is shown as well as a photo of the surgical suite where an ungloved hand is holding the lens carton, label set, implant card, and the lens case with mylar facing the camera over the surgical tray of additional products and tools.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were indicated.The viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.Based on our observation of the attached photos, the lens was stuck in the cartridge tip and clinical solution appears to be present.The cartridge tip appeared damaged, and a plunger underride was observed.The sample was not returned.The root cause for the reported complaint may be related to a failure to follow the ifu.The lens in the photo appeared to be pressed up, instead of biased down in the cartridge per the ifu.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The viscoelastic used is unknown.The ifu instructs: company foldable iols (intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact the company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22803689
Report Number1119421-2025-02264
Device Sequence Number15665026
Product Code POE
UDI-Device Identifier00380652421423
UDI-Public(01)00380652421423(17)261016(11)211018(10)15287804
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.295
Device Lot Number15287804
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/22/2025
Date Device Manufactured10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Patient SexUnknown